A patient on lithium starts an NSAID and an ACE inhibitor and develops tremor and vomiting. What is the cause?
Answer and explanation
Correct answer: A. Lithium toxicity
- Step 1: NSAIDs and ACE inhibitors reduce lithium excretion. Step 2. Levels rise, and the level is checked. Answer: lithium toxicity. Why not the others: other options do not fit.
Practise more Obstetrics, Paediatrics and Psychiatry.
Free questions with an explanation for every one, and full timed MCCQE Part 1 mock tests.
More Obstetrics, Paediatrics and Psychiatry questions
- A pregnant woman at 34 weeks has a blood pressure of 170/112, headache and hyperreflexia. Which drug prevents seizures?
- A woman has lower abdominal pain, a positive pregnancy test and an empty uterus on ultrasound at a hCG of 3000. What is the most likely diag…
- After delivery, a woman has heavy bleeding and a soft, boggy uterus. What is the first action?
- An Rh-negative mother with an Rh-positive baby has a negative antibody screen. Which prevents sensitization?
- Which test is usually offered for gestational diabetes at 24 to 28 weeks?
- A 33-week pregnant woman has painless bright red vaginal bleeding. What should be avoided before ultrasound?